# SDR ABXA010471

- Difficulty date: September 12, 2001
- Submitted: September 14, 2001
- Operation: Air carrier
- Aircraft: N849AX
- Make and model: Doug DC-8-61
- Aircraft serial: 45891
- Aircraft time: 55,481 hours, 25,132 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Tire
- Part number: 38881571
- Part serial: MAY872955
- Condition: Defective
- Location: Nose W/W
- Part time: 36 hours, 21 cycles
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING DEPARTURE FROM ILN, UPON GEAR RETRACTION, WHEN THE NOSE GEAR ENTERED THE WELL, A VIBRATION WAS FELT IN THE THROTTLE QUADRANT AREA. CREW RECYCLED GEAR AND DID A TOWER FLYBY THEN CONTINUED ON TO LAX. FOUND THE LEFT NOSE TIRE DEFORMED AND OUT OF ROUND. REPLACED THE LEFT NOSE WHEEL/TIRE ASSEMBLY. REPLACED THE RIGHT NOSE WHEEL/TIRE ASSEMBLY AS PRECAUTIONARY IAW DC-8 MM 32-40-01-2.
